Alert archive / Tennessee / Winter Storm Watches in 2021
Winter Storm Watch 5, NWS Morristown, TN
NWS Morristown, TN issued this winter storm watch at Feb 13, 2021, 2:55 PM EST for Campbell County, Morgan County, Scott County, Tennessee. It took effect at Feb 14, 2021, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2021, 2:55 PM EST (19:55 UTC)
- In effect from
- Feb 14, 2021, 7:00 PM EST
- Expired
- Feb 14, 2021, 4:31 AM EST
- In force
- Issued by
- NWS Morristown, TN
Counties Campbell County, TN, Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 94 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129 WWUS44 KMRX 131955 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 255 PM EST Sat Feb 13 2021 TNZ012-013-035-140930- /O.NEW.KMRX.WS.A.0005.210215T0000Z-210215T1200Z/ Scott-Campbell-Morgan- Including the cities of Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Pine Orchard, High Point, and Petros 255 PM EST Sat Feb 13 2021 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WHAT...Significant icing possible. Total ice accumulations of around a quarter inch possible. * WHERE...Scott, Campbell and Morgan Counties. * WHEN...From Sunday evening through Monday morning. * IMPACTS...Difficult travel conditions are possible. The hazardous conditions could impact the Monday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is a potential for significant ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
1 follow-up statement
374 WWUS44 KMRX 140931 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 431 AM EST Sun Feb 14 2021 TNZ012-013-035-141800- /O.UPG.KMRX.WS.A.0005.210215T0000Z-210215T1200Z/ /O.NEW.KMRX.WS.W.0005.210215T0000Z-210216T1200Z/ Scott-Campbell-Morgan- Including the cities of Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Pine Orchard, High Point, and Petros 431 AM EST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... * WHAT...Moderate to heavy mixed precipitation expected. Total snow accumulations of up to two inches and ice accumulations of around two tenths of an inch. * WHERE...Scott, Campbell and Morgan Counties. * WHEN...From 7 PM this evening to 7 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ081-082-098-141800- /O.NEW.KMRX.WW.Y.0010.210215T0000Z-210215T1500Z/ Sequatchie-Bledsoe-Marion- Including the cities of Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, and Monteagle 331 AM CST Sun Feb 14 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST MONDAY... * WHAT...Freezing rain expected. Total ice accumulations up to one tenth of an inch. * WHERE...Sequatchie, Bledsoe and Marion Counties. * WHEN...From 6 PM this evening to 9 AM CST Monday. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ VAZ002-141800- /O.NEW.KMRX.WW.Y.0010.210215T0000Z-210215T1500Z/ Wise- Including the cities of Big Stone Gap, Norton, Wise, Coeburn, Appalachia, and Pardee 431 AM EST Sun Feb 14 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY... * WHAT...Freezing rain expected. Total ice accumulations up to one tenth of an inch. * WHERE...Wise County. * WHEN...From 7 PM this evening to 10 AM EST Monday. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this winter storm watch went out at Feb 13, 12:30 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Feb 13, 12:30 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 1230 PM EST Sat Feb 13 2021 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... Key Messages: 1. Temperatures slowly warming above freezing across the advisory areas and dynamic forcing/mainly isentropic moving east as well. Will allow advisory to expire. Jet dynamics producing a band of precipitation across the area will move east of the Appalachians today. Main band of precipitation will end but still expect some drizzle. Current temperatures forecast looks good. Besides the precipitation ending, patchy fog will remain. && .AVIATION... 18Z TAF DISCUSSION. IFR to low MVFR conditions throughout the forecast at all TAF sites. A band of rain will move east of the area this afternoon. Plenty of boundary layer moisture will keep ceiling between 500-1kft. Visibilities at TRI and possible TYS may fall to LIFR conditions but confidence is not high enough to include in the forecast. Overall, winds will be less than 10kts through the forecast period. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Feb 13, 4:31 AM EST, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 431 AM EST Sat Feb 13 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-140930- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 431 AM EST Sat Feb 13 2021 /331 AM CST Sat Feb 13 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Light freezing drizzle and freezing rain are expected this morning across portions of the Cumberland Plateau and southwest Virginia. A light glaze of ice is possible, which could lead to slick travel conditions. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is an increasing probability that freezing rain will be seen along the Kentucky border both in Tennessee and Virginia later Sunday into Tuesday. At this time, some minor to possibly moderate icing is forecast for the northern Cumberland Plateau, parts of the southern Cumberland Plateau and including Lee and Wise Counties in Virginia. The highest precipitation amounts should occur Monday night and Tuesday morning. This could lead to travel issues in that area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
Winter Storm Watches in Tennessee, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.